Jump to content
augustya

Month Break in Taking Finasteride any Side Effects ?

Recommended Posts

Posted (edited)

Hi Guys,

What would you say the chances of any adversities are in this, as in, immediate Hair Follicle lost ? I am 44 Years old, (I am made to believe the process of Testosterone getting converted into DHT and then DHT Attacking and eating up all the Hair Grafts, at this age the process is slowed down) I have been taking Finasteride for almost last one and half years now, do not have a very fast paced, progressive Balding, but have got some Hair Transplant Procedures done for which I was asked to take Finasteride. I have finished my last prescribed Course by my HT Surgeon so now I am planning to take a break of one month before again starting the course on alternate days.

Do you guys feel, that this one month gap that I would have of not taking Finasteride would do any potential damage to my Hair ? I am a little Paranoid that, what if this Break of One Month does any damage to my Existing Hair ?

What do you guys reckon ? Comments and Experiences welcomed !!

Edited by augustya

Share this post


Link to post
Share on other sites

Are you stopping for one month because you are changing the frequency of the medication?

If it were me, I would not stop for one month because it could potentially induce a shed cycle and/or once you resume the medication that also could induce a shed.


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites
8 hours ago, gillenator said:

Are you stopping for one month because you are changing the frequency of the medication?

Yep ! Correct I am changing the Cycle of taking it, from 1MG Daily now I am switching to Alternate days.

Share this post


Link to post
Share on other sites

Please keep us posted as to how things go...my premonition is that you will be just fine.


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

What is up with this notion of people switching to every other day on finasteride?   It only has a half life of 8 hours!  That means that every other day you will not have it in your system, including a good portion of the day you took it.  Why would you consider this?  Just reduce to 0.5mg daily instead of 1mg every other day.  

Share this post


Link to post
Share on other sites
3 minutes ago, xadiohead said:

What is up with this notion of people switching to every other day on finasteride?   It only has a half life of 8 hours!  That means that every other day you will not have it in your system, including a good portion of the day you took it.  Why would you consider this?  Just reduce to 0.5mg daily instead of 1mg every other day.  

Are there any readily available 0.5MG of Finasteride in the Market ? I think the Minimum it comes is in a dosage of 1MG to begin with. nothing below that. isnt it ?

Share this post


Link to post
Share on other sites

Correct, the minimum dosage it comes in is 1mg.  You should just take half a pill every day.   I'm no doctor but it just seems to make way more sense.   

Share this post


Link to post
Share on other sites

It is a lot of headache to break the pill accurately in to two parts, could be Plus, Minus here and there.

Share this post


Link to post
Share on other sites
Posted (edited)

I was on FIN 7 days a week, then changed it to alternate days and then finally stopped. Libido and firmness back to normal after 1 month. 

Now, I apply Minox in Morning and Azelaic Acid in evening and Laser cap every other day; hair loss seems to be getting under control. Not new growth but under control it seems.

Edited by Panamera13

Share this post


Link to post
Share on other sites
8 hours ago, Panamera13 said:

I was on FIN 7 days a week, then changed it to alternate days and then finally stopped. Libido and firmness back to normal after 1 month. 

Now, I apply Minox in Morning and Azelaic Acid in evening and Laser cap every other day; hair loss seems to be getting under control. Not new growth but under control it seems.

Same. Had mild side effects in terms of libido and firmness... Played around with different dosages/frequency of taking it to make sure it wasn't all in my head... Once I finally stopped taking it, all returned to normal. I know the risks that come with me not taking it in terms of accelerated hair loss, but it's a trade off I'm comfortable making. 

As for the OP, no way to know until you try it, as we all respond differently. I imagine you'll be fine simply modifying the dose/frequency. 


I am a patient advocate for Dr. Parsa Mohebi in Los Angeles, CA. My views/opinions are my own and don't necessarily reflect the opinions of Dr. Mohebi and his staff.

 

Check out my hair loss website for photos

FUE surgery by Dr. Mohebi on 7/31/14

2,001 grafts

Ones: 607

Twos: 925

Threes: 413

Fours: 56

1.25 mg Finasteride daily since July 2014

Share this post


Link to post
Share on other sites
On ‎7‎/‎9‎/‎2019 at 2:22 AM, augustya said:

It is a lot of headache to break the pill accurately in to two parts, could be Plus, Minus here and there.

A good quality pill cutter will help with that.


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×